Multi-value cellular automaton models and metastable states in a congested phase

Katsuhiro Nishinari, Daisuke Takahashi

    Research output: Contribution to journalArticle

    70 Citations (Scopus)

    Abstract

    In this paper, a family of multi-value cellular automaton (CA) associated with traffic flow is presented. The family is obtained by extending the rule-184 CA, which is an ultradiscrete analogue to the Burgers equation. CA models in the family show both metastable states and stop-and-go waves, which are often observed in real traffic flow. Metastable states in the models exist not only on a prominent part of a free phase but also in a congested phase.

    Original languageEnglish
    Pages (from-to)7709-7720
    Number of pages12
    JournalJournal of Physics A: Mathematical and General
    Volume33
    Issue number43
    DOIs
    Publication statusPublished - 2000 Nov 3

    Fingerprint

    Metastable States
    Cellular Automaton Model
    cellular automata
    Cellular automata
    metastable state
    Traffic Flow
    Cellular Automata
    traffic
    Burger equation
    Burgers Equation
    analogs
    Analogue
    Family
    Model

    ASJC Scopus subject areas

    • Physics and Astronomy(all)
    • Statistical and Nonlinear Physics
    • Mathematical Physics

    Cite this

    Multi-value cellular automaton models and metastable states in a congested phase. / Nishinari, Katsuhiro; Takahashi, Daisuke.

    In: Journal of Physics A: Mathematical and General, Vol. 33, No. 43, 03.11.2000, p. 7709-7720.

    Research output: Contribution to journalArticle

    @article{91a251b029994bcf85d94b08250fc563,
    title = "Multi-value cellular automaton models and metastable states in a congested phase",
    abstract = "In this paper, a family of multi-value cellular automaton (CA) associated with traffic flow is presented. The family is obtained by extending the rule-184 CA, which is an ultradiscrete analogue to the Burgers equation. CA models in the family show both metastable states and stop-and-go waves, which are often observed in real traffic flow. Metastable states in the models exist not only on a prominent part of a free phase but also in a congested phase.",
    author = "Katsuhiro Nishinari and Daisuke Takahashi",
    year = "2000",
    month = "11",
    day = "3",
    doi = "10.1088/0305-4470/33/43/304",
    language = "English",
    volume = "33",
    pages = "7709--7720",
    journal = "Journal of Physics A: Mathematical and Theoretical",
    issn = "1751-8113",
    publisher = "IOP Publishing Ltd.",
    number = "43",

    }

    TY - JOUR

    T1 - Multi-value cellular automaton models and metastable states in a congested phase

    AU - Nishinari, Katsuhiro

    AU - Takahashi, Daisuke

    PY - 2000/11/3

    Y1 - 2000/11/3

    N2 - In this paper, a family of multi-value cellular automaton (CA) associated with traffic flow is presented. The family is obtained by extending the rule-184 CA, which is an ultradiscrete analogue to the Burgers equation. CA models in the family show both metastable states and stop-and-go waves, which are often observed in real traffic flow. Metastable states in the models exist not only on a prominent part of a free phase but also in a congested phase.

    AB - In this paper, a family of multi-value cellular automaton (CA) associated with traffic flow is presented. The family is obtained by extending the rule-184 CA, which is an ultradiscrete analogue to the Burgers equation. CA models in the family show both metastable states and stop-and-go waves, which are often observed in real traffic flow. Metastable states in the models exist not only on a prominent part of a free phase but also in a congested phase.

    UR - http://www.scopus.com/inward/record.url?scp=0034601939&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0034601939&partnerID=8YFLogxK

    U2 - 10.1088/0305-4470/33/43/304

    DO - 10.1088/0305-4470/33/43/304

    M3 - Article

    AN - SCOPUS:0034601939

    VL - 33

    SP - 7709

    EP - 7720

    JO - Journal of Physics A: Mathematical and Theoretical

    JF - Journal of Physics A: Mathematical and Theoretical

    SN - 1751-8113

    IS - 43

    ER -